Posted by Lisa
on October 05, 2000 at 15:42:42:
In Reply to: Side effect from Zantac / Tagamet posted by LIL on July 31, 2000 at 10:14:35:
: My mom is 82, last year she broke her shoulder and I saw some mental decline. In the past 6 weeks the
: decline has been VERY rapid. One medication she put on was Zantac, and one of the lesser happening side
: effects is temporary mental confusion. The doctor agreed to allow me to stop the med. and see if it
: made a difference - and it really did. Although mom is still having memory problems, a lot of the aggitated confusion is gone.
: If you have a patient who is on 'stomach' meds, you might want to discuss this with the doctor. Mom
: had been on Tagamet 20 years ago, and it turned her into a senile crazy person. Our local paper ran
: an article on the 'new miracle drug - Tagament' and in the article it stated one of the lesser side effects
: that didn't hit many people, was temporary senility. Taking her off the drug, in 48 hours she was her
: usual self. Zantac is sorta from the same family, and in my mother's case, really agrevated her dementia
: problems. Since this side effect rarely occurs (according to the maker of the drug), they don't mention
: it in some of their inserts. I found the info on the web.
My mother-in-law does have Alzheimer's now. But a couple of years ago whe had to go into the hospital
with some stomach problemes. She got very agitated and goovey. She was having hallucinations
and everything. At the time we were told that it was probably the Tagemet. But since then
everytime she goes into the hospital she gets "Sundowners" so we were beging to think that
the Tagemet wasn't the problem. Now with you information I'm going to continue to tell the
doctors not to give her Tagemet for her stomach problems. Thank you for your information.